MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redn1563 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during picc placement, introducer was placed over wire but unable to be inserted.Patient experienced discomfort, rn withdrew peel away sheath and observed a blunt tear/notch at the distal end of the peel away sheath, the dilator did not appear to be affected.No patient harm observed other than discomfort.Rn opened a new introducer and picc was placed successfully.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, labeling, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint of a damaged introducer was confirmed and based on the condition of the returned sample, it appeared that the introducer was damaged during use.One 5fr x 7cm ptfe introducer sheath was returned for investigation.Damage was observed at the distal end of the sheath.The distal edge of the sheath was crumpled.The sheath length was within specification.The undamaged section of the taper at the distal end of the sheath appeared to be properly formed.The sheath was kinked 1.7cm from the distal end of the red tabs.It appears that the kink occurred without the internal support of the dilator.The dilator was not returned for investigation.Blood residue was observed within the crumpled folds of the sheath, which indicates that the sample was used.This type of damage can occur during use when the sheath comes in contact with the surrounding tissue of the insertion site.The sheath and dilator should be advanced together as a unit over the guidewire, using a slight rotational motion.Since the damage was observed on the sheath, the complaint was confirmed.Due to the condition of the sample, it appeared that the damage occurred during use.A lot history review (lhr) of redn1563 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8525125
Report Number3006260740-2019-00908
Device Sequence Number2798377
Product Code LJS
UDI-Device Identifier00801741119095
UDI-Public(01)00801741119095
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000505A
Device Lot NumberREDN1563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1